Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 12, NWS Lincoln, IL

July 1, 1999Lawrence County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 1, 1999, 4:11 PM CDT for Lawrence County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 1999, 4:11 PM CDT (21:11 UTC)
Expired
Jul 1, 1999, 6:30 PM CDT
In force
2 hr
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lawrence County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILX 012115
FFWSPI
ILC101-012330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
411 PM CDT THU JUL 1 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 630 PM CDT

* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  VERY HEAVY RAIN HAS FALLEN OVER PORTIONS OF LAWRENCE AND RICHLAND 
  COUNTY.  1-2 INCHES OF RAIN HAS BEEN ESTIMATED SINCE 3 PM...WITH
  ADDITIONAL HEAVY RAINFALL EXPECTED...WHICH WILL LIKELY PRODUCE
  FLASH FLOODING.

* LOCATIONS AFFECTED INCLUDE...
  LAWRENCEVILLE
  BRIDGEPORT
  SUMNER

IF YOU ARE IN A FLOOD PRONE LOCATION WITHIN THE WARNING AREA...MOVE
TO HIGHER GROUND IMMEDIATELY. TAKE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY...ESPECIALLY IF YOU LIVE NEAR A STREAM OR CREEK. NEVER DRIVE
OR WALK INTO FLOOD WATERS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RERLAY
TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3884 8791 3887 8757 3872 8757 3860 8766
          3860 8791

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:45 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 1, 2:45 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT THU JUL 1 1999

FCST CHALLENGES THIS PD WL BE TIMING OF PRECIP ACRS CWFA AND HOW
QUICKLY WMFNT SHIFTS NORTH OF STATE ON FRI.

18Z SFC ANALYSIS INDICATED WEAK STATIONARY BNDRY ACRS CNTRL IL WITH
TROF/WND SHIFT LINE ACRS IA. WATER VAPOR LOOP SUGGESTING ETA MODEL
DID THE BEST WITH THE MCV ACRS SRN MO AND THE VORT TROF DEPICTED ACRS
CNTRL IA EARLY THIS AFTERNOON. BEST LOW LVL CONVERGENCE AND THETA-E
ADV FCST TO REMAIN OVR EXTREME SRN IL THIS EVE AND TNT AND THUS THE
HIGHEST POPS WL REMAIN ACRS THAT AREA AS WELL. FFA ISSUED EARLIER
TODAY FOR THE FAR SOUTHERN TWO TIERS OF COUNTIES STILL LOOKS GOOD FOR
THE EVENING HOURS AS TSRA CONTINUES TO DVLP ALNG INSTABILITY AXIS
LOCATED FM WRN TN NWD INTO SRN IL. THE REAL FCST PROBLEM WL BE PRECIP
CHANCES NORTH OF DECAYING MCC AS WEAK CNTRL IA VORT SHIFTS THRU NRN
IL DURING THE EVENING. ETA MODEL INDICATING H5 COLD POOL ASSOCIATED
WITH THE NRN STREAM VORT SHOULD PUSH ACRS THE NRN HALF OF OUR CWFA
DURING THE EVENING WARRANTING LOW POPS. LATER ON TONIGHT...BEST LOW
LVL FORCING SHIFTS BACK INTO THE CNTRL PLAINS AS THETA-E RIDGE IS
ALINGNED FRM KS NWD TO THE DAKOTAS. FAIRLY IMPRESSIVE LOW LVL
CONVERGENCE AND UPPER LVL DIVERGENCE COUPLET ACRS WRN IA SUGGESTING
NEXT CONVECTIVE SYSTEM TO FORM WELL WEST OF AREA LATE TNT..

NEXT PROBLEM WL BE EVENTUAL NWD PROGRESSION OF WMFNT WHICH MODELS
HAVE BEEN HAVING A TOUGH TIME WITH. ETA MODEL SUGGESTING BOUNDARY
WILL SHIFT SLOWLY NORTH WITH TIME ON FRI PASSING NORTH OF FCST
AREA FRI NIGHT AS H7 TEMPS SURPASS +10C BY EVENING. WITH BOUNDARY
LOCATED ACRS FCST AREA ON FRI AND CAPES SKY ROCKETING TO AROUND
4000 J/KG...WL KEEP POPS GOING DURING THE DAY AND INTO THE EVENING
HOURS NORTH. THEN THE HEAT BUILDS INTO THE MIDWEST FOR THE HOLIDAY
WEEKEND WITH MCC ACTIVITY SHIFTING INTO THE NRN PLAINS AND GREAT
LAKES REGION. ALREADY ADDRESSED THE POTENTIAL PROBLEMS THAT MAY BE
CAUSED BY THIS WEEKENDS HIGH HEAT AND HUMIDITY WITH AN SPS.

FAN NUMBERS SEEM TO BE A BIT ON THE COOL SIDE THRU THE FIRST 24 HRS
AND MAY TEND TO FOLLOW THE FWC GUID THRU FRI. WITH WARM FRONT WELL TO
OUR NORTH BY SAT AND DECENT SWLY FLOW...NO REASON TO KEEP HIGHS DOWN
AS DEPICTED ON THE FWC GUID FOR SATURDAY. WL TEND TO FAVOR THE WARMER
FAN NUMBERS IN THE OUT PDS.

PRELIMINARY TEMPS/POPS

SPI BB 068/088 073/093 76 44432
PIA BB 066/088 072/092 75 44332
DEC BB 065/087 073/093 76 44732
CMI BB 066/087 073/093 75 44432
MTO BB 068/088 073/093 75 44532
LWV BB 069/089 075/094 76 44732

SMITH

EFFECTIVE AT 4 AM CDT JUL 7 1999...THIS PRODUCT WILL BE ISSUED UNDER
THE FOLLOWING HEADERS:

NOAA WEATHER WIRE:    CHIAFDILX
FAMILY OF SERVICES:   FXUS63 KILX (NO CHANGE FROM CURRENT)

In the hours before

Special weather statement, Jul 1, 11:05 AM CDT, 5 hours 6 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEASTERN ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1105 AM CDT THU JUL 1 1999

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN AND
SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT.  THE SEVERE WEATHER
THREAT IS LOCATED MAINLY EAST OF A LINE FROM BLOOMINGTON TO DECATUR
TO MATTOON.

AN UPPER LEVEL DISTURBANCE OVER SOUTH DAKOTA WILL TRACK
EAST SOUTHEAST INTO CENTRAL AND NORTHERN ILLINOIS THIS EVENING. IN
ADDITION...A WARM FRONT IS GOING TO CONTINUE ITS GRADUAL JOURNEY
NORTH ACROSS CENTRAL AND NORTHERN ILLINOIS THROUGH TONIGHT FEEDING
WARM...MOIST AND UNSTABLE AIR INTO THE AREA.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN BY MID
AFTERNOON AND CONTINUE THROUGH THIS EVENING.   THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS WITH ISOLATED LARGE HAIL AND
SHORT LIVED TORNADOES POSSIBLE. IN ADDITION.V..EXPECT LOCALLY HEAVY
RAINS OF 1 TO 2 INCHES IN AN HOUR OR TWO CAUSING LOW LYING FLOODING
IN POOR DRAINAGE AREAS.

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

KETCHAM
Special weather statement, Jul 1, 2:11 PM CDT, 2 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-020900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
211 PM CDT THU JUL 1 1999

...OPPRESSIVE HEAT AND HUMIDITY HEADED FOR CENTRAL ILLINOIS THIS
HOLIDAY WEEKEND...

THE RELIEF FROM THE HIGH HEAT AND HUMIDITY THE PAST SEVERAL DAYS
IS FORECAST TO END AS A WARM FRONT LIFTS NORTH OF THE REGION LATE
THIS WEEK. SOUTH OF THE FRONT...EXPECT DAYTIME TEMPERATURES TO SOAR
INTO THE 90S...AS OVERNIGHT LOWS FAIL TO FALL BELOW 70. THIS TREND
IS FORECAST TO CONTINUE INTO NEXT WEEK.

IN ADDITION...HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL EVEN
WARMER...WITH HEAT INDICES EXPECTED TO RISE AT TIMES TO NEAR 110
ON SUNDAY THE 4TH OF JULY AND INTO THE EARLY PART OF NEXT WEEK.

PROLONGED EXPOSURE TO THIS LEVEL OF HEAT AND HUMIDITY COMBINED WITH
PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. BE
SURE TO DRINK PLENTY OF LIQUIDS...WEAR LIGHTWEIGHT...LIGHT-COLORED
CLOTHING AND BE SURE TO TAKE BREAKS FROM THE WEATHER BY RETREATING
INTO AN AIR-CONDITIONED LOCATION OR A SWIMMING POOL.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES ON THIS
DEVELOPING HEAT EPISODE.

PLAHMER/SMITH
Special weather statement, Jul 1, 2:11 PM CDT, 2 hours before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-020900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
211 PM CDT THU JUL 1 1999

...OPPRESSIVE HEAT AND HUMIDITY HEADED FOR CENTRAL ILLINOIS THIS
HOLIDAY WEEKEND...

THE RELIEF FROM THE HIGH HEAT AND HUMIDITY THE PAST SEVERAL DAYS
IS FORECAST TO END AS A WARM FRONT LIFTS NORTH OF THE REGION LATE
THIS WEEK. SOUTH OF THE FRONT...EXPECT DAYTIME TEMPERATURES TO SOAR
INTO THE 90S...AS OVERNIGHT LOWS FAIL TO FALL BELOW 70. THIS TREND
IS FORECAST TO CONTINUE INTO NEXT WEEK.

IN ADDITION...HUMIDITY LEVELS ARE EXPECTED TO MAKE IT FEEL EVEN
WARMER...WITH HEAT INDICES EXPECTED TO RISE AT TIMES TO NEAR 110
ON SUNDAY THE 4TH OF JULY AND INTO THE EARLY PART OF NEXT WEEK.

PROLONGED EXPOSURE TO THIS LEVEL OF HEAT AND HUMIDITY COMBINED WITH
PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. BE
SURE TO DRINK PLENTY OF LIQUIDS...WEAR LIGHTWEIGHT...LIGHT-COLORED
CLOTHING AND BE SURE TO TAKE BREAKS FROM THE WEATHER BY RETREATING
INTO AN AIR-CONDITIONED LOCATION OR A SWIMMING POOL.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE ADVISORIES ON THIS
DEVELOPING HEAT EPISODE.

PLAHMER/SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:39 AM CDTTornado WarningILXLogan, Mason36 min
Jul 1, 3:26 PM CDTFlash Flood WarningILXRichland3 hr
Jul 1, 4:06 PM CDTFlash Flood WarningILXClay2 hr

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.